Table of Contents Author Guidelines Submit a Manuscript
International Journal of Dentistry
Volume 2012, Article ID 745265, 5 pages
http://dx.doi.org/10.1155/2012/745265
Research Article

Supernumerary Teeth in Indian Children: A Survey of 300 Cases

1Department of Pediatric Dentistry, College of Dental Sciences, BPKIHS, Dharan, Nepal
2Department of Orthodontics, College of Dental Sciences, BPKIHS, Dharan, Nepal

Received 11 July 2011; Revised 19 December 2011; Accepted 10 January 2012

Academic Editor: Preetha Kanjirath

Copyright © 2012 Amita Sharma and Varun Pratap Singh. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. Schulze, “Developmental abnormalities of the teeth and jaws,” in Thoma’s Oral Pathology, R. J. Gorlin and H. M. Goldman, Eds., The CV Mosby Co., St Louis, Mo, USA, 6th edition, 1970. View at Google Scholar
  2. J. F. Liu, “Characteristics of premaxillary supernumerary teeth: a survey of 112 cases,” ASDC Journal of Dentistry for Children, vol. 62, no. 4, pp. 262–265, 1995. View at Google Scholar · View at Scopus
  3. A. H. Brook, “A unifying aetiological explanation for anomalies of human tooth number and size,” Archives of Oral Biology, vol. 29, no. 5, pp. 373–378, 1984. View at Google Scholar · View at Scopus
  4. M. J. Kinirons, “Unerupted premaxillary supernumerary teeth. A study of their occurrence in males and females,” British Dental Journal, vol. 153, no. 3, p. 110, 1982. View at Publisher · View at Google Scholar · View at Scopus
  5. M. M. Nazif, R. C. Ruffalo, and T. Zullo, “Impacted supernumerary teeth: a survey of 50 cases,” The Journal of the American Dental Association, vol. 106, no. 2, pp. 201–204, 1983. View at Google Scholar · View at Scopus
  6. R. E. Primosch, “Anterior supernumerary teeth—assessment and surgical intervention in children,” Pediatric Dentistry, vol. 3, no. 2, pp. 204–215, 1981. View at Google Scholar · View at Scopus
  7. F. N. Hattab, O. M. Yassin, and M. A. Rawashdeh, “Supernumerary teeth: report of three cases and review of the literature,” ASDC Journal of Dentistry for Children, vol. 61, no. 5-6, pp. 382–393, 1994. View at Google Scholar · View at Scopus
  8. S. Tyrologou, G. Koch, and J. Kurol, “Location, complications and treatment of mesiodentes—a retrospective study in children,” Swedish Dental Journal, vol. 29, no. 1, pp. 1–9, 2005. View at Google Scholar · View at Scopus
  9. W. H. Huang, T. P. Tsai, and H. L. Su, “Mesiodens in the primary dentition stage: a radiographic study,” ASDC Journal of Dentistry for Children, vol. 59, no. 3, pp. 186–189, 1992. View at Google Scholar · View at Scopus
  10. T. von Arx, “Anterior maxillary supernumerary teeth: a clinical and radiographic study,” Australian Dental Journal, vol. 37, no. 3, pp. 189–195, 1992. View at Google Scholar · View at Scopus
  11. J. R. Luten, “The prevalence of supernumerary teeth in primary and mixed dentitions,” Journal of Dentistry for Children, vol. 34, no. 5, pp. 346–353, 1967. View at Google Scholar · View at Scopus
  12. D. R. McKibben and L. J. Brearley, “Radiographic determination of the prevalence of selected dental anomalies in children,” ASDC Journal of Dentistry for Children, vol. 28, no. 6, pp. 390–398, 1971. View at Google Scholar
  13. L. D. Rajab and M. A. M. Hamdan, “Supernumerary teeth: review of the literature and a survey of 152 cases,” International Journal of Paediatric Dentistry, vol. 12, no. 4, pp. 244–254, 2002. View at Publisher · View at Google Scholar · View at Scopus
  14. H. Koch, O. Schwartz, and B. Klausen, “Indications for surgical removal of supernumerary teeth in the premaxilla,” International Journal of Oral and Maxillofacial surgery, vol. 15, no. 3, pp. 273–281, 1986. View at Google Scholar · View at Scopus
  15. C. De Oliveira Gomes, S. N. Drummond, B. C. Jham, E. N. Abdo, and R. A. Mesquita, “A survey of 460 supernumerary teeth in Brazilian children and adolescents,” International Journal of Paediatric Dentistry, vol. 18, no. 2, pp. 98–106, 2008. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus
  16. C. L. Mader, “Talon cusp,” The Journal of the American Dental Association, vol. 103, no. 2, pp. 244–246, 1981. View at Google Scholar
  17. P. J. Davis and A. H. Brook, “The presentation of talon cusp: diagnosis, clinical features, associations and possible aetiology,” British Dental Journal, vol. 160, no. 3, pp. 84–88, 1986. View at Google Scholar · View at Scopus
  18. M. A. O. Al-Omari, F. N. Hattab, A. M. G. Darwazeh, and P. M. H. Dummer, “Clinical problems associated with unusual cases of talon cusp,” International Endodontic Journal, vol. 32, no. 3, pp. 183–190, 1999. View at Publisher · View at Google Scholar · View at Scopus
  19. F. S. Salama, C. M. Hanes, P. J. Hanes, and M. A. Ready, “Talon cusp: a review and two case reports on supernumerary primary and permanent teeth,” ASDC Journal of Dentistry for Children, vol. 57, no. 2, pp. 147–149, 1990. View at Google Scholar · View at Scopus
  20. J. Zhu, M. Marcushamer, D. L. King, and R. J. Henry, “Supernumerary and congenitally absent teeth: a literature review,” Journal of Clinical Pediatric Dentistry, vol. 20, no. 2, pp. 87–95, 1996. View at Google Scholar · View at Scopus
  21. A. C. Gibson, “Concomitant hypo-hyperodontia,” British Journal of Orthodontics, vol. 6, no. 2, pp. 101–105, 1979. View at Google Scholar · View at Scopus
  22. I. B. O'Dowling, “Hypo-hyperdontia in an Irish population,” Journal of the Irish Dental Association, vol. 35, no. 3, pp. 114–117, 1989. View at Google Scholar · View at Scopus
  23. M. Celikoglu, H. Kamak, and H. Oktay, “Prevalence and characteristics of supernumerary teeth in a non-syndrome Turkish population: associated pathologies and proposed treatment,” Medicina Oral, Patologia Oral y Cirugia Bucal, vol. 15, no. 4, pp. e575–e578, 2010. View at Publisher · View at Google Scholar · View at Scopus
  24. L. Leyland, P. Batra, F. Wong, and R. Llewelyn, “A retrospective evaluation of the eruption of impacted permanent incisors after extraction of supernumerary teeth,” Journal of Clinical Pediatric Dentistry, vol. 30, no. 3, pp. 225–232, 2006. View at Google Scholar · View at Scopus
  25. M. Ashkenazi, B. P. Greenberg, G. Chodik, and M. Rakocz, “Postoperative prognosis of unerupted teeth after removal of supernumerary teeth or odontomas,” American Journal of Orthodontics and Dentofacial Orthopedics, vol. 131, no. 5, pp. 614–619, 2007. View at Publisher · View at Google Scholar · View at PubMed